MAUDE Adverse Event Report: B. BRAUN AVITUM AG PERFUSOR®; PUMP, INFUSION

B. BRAUN AVITUM AG PERFUSOR®; PUMP, INFUSION
Catalog Number 8713032U
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
It was reported to b.Braun medical inc.That a perfusor® space® syringe pump (material # 8713032u, batch # 97034033f2, serial # (b)(6)) was being used to administer maintenance fluids, specifically d10 at a rate of 80 milliliters per kilogram per day (ml/kg/day).According to the complainant, the patient, a 4-hour-old neonate, diagnosed with respiratory distress syndrome (rds) with transient tachypnea of the newborn (ttn), was being transported via rw transport.During the transport, the syringe pump was positioned beside the isolette on the standard mounting system.No issues were observed prior to placing the infant in the isolette.However, following this transition and while moving to the vehicle, a patient side occlusion alarm activated.The occlusion was identified as a kink in the intravenous (iv) extension arm.The alarm was able to be cleared without issue, and then the pump was successfully restarted.However, following the infusion restart, the pump displayed a total volume to be infused (vtbi) of 0.66ml.Prior to the alarm and restart, the vtbi was noted as being 1.6ml.No further alarms, issues, or discrepancies noted during transport and prior to hand- off.No visible defects were noted with the pump, and it continued functioning properly after resolving the occlusion.The line remained connected to the patient throughout the event, and there was minimal disruption to the infusion.The event resulted in no adverse impact on the patient, as there was minimal delay, and no medical interventions were necessary to mitigate the disruption.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device was not returned for evaluation.Further investigation of the complaint is not possible without a device.If the device does become available, the complaint will be reopened for further evaluation.All information concerning this reported incident has been included in our trend analysis of the product line.

Brand Name
PERFUSOR®
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20683403
Report Number9610825-2024-00835
Device Sequence Number7440556
Product Code FRN
UDI-Device Identifier04046964797965
UDI-Public(01)04046964797965(11)220712(10)97034033F2
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8713032U
Device Lot Number97034033F2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown